MAUDE Adverse Event Report: AEQUALIS REVERSED FX ADAPTER; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

AEQUALIS REVERSED FX ADAPTER; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number DWD860
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Infection (4544)
Date of Event 08/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device discarded and will not be returned for evaluation.If additional information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description
It was reported there was suspicion of superficial infection at the surgical site of the artificial shoulder joint was considered in a patient.As a precaution, the affected part is planned to be cut open and confirmed and after cleaning the affected part, replacement of the insert might be performed depending on the situation of the infection at that time.
 
Additional Manufacturer Narrative
The reported event that was alleged of issue ¿infection¿ could not be confirmed, since the device was not returned for evaluation and no other evidence were provided.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event as well as the affected device must be available to determine the root cause of the complaint event.If device is returned or any further information is provided, the investigation report will be reassessed.
 
Event or Problem Description
It was reported there was suspicion of superficial infection at the surgical site of the artificial shoulder joint was considered in a patient.As a precaution, the affected part is planned to be cut open and confirmed and after cleaning the affected part, replacement of the insert might be performed depending on the situation of the infection at that time.The surgery was performed as scheduled.The surgeon opened the part of the joint and confirmed that there were no symptoms of infection in or around the joint prosthesis.As a precaution, the insert implant was replaced.This insert was to be discarded at the hospital due to the possibility of infection.There were no symptoms of infection in the submuscular layer, only some contamination in the subcutaneous layer, which was cleaned and the tissue was scraped out.The surgeon commented that it was not a problem with the implant since there was no problem in the joint or around the prosthesis, only on the surface.

Brand Name
AEQUALIS REVERSED FX ADAPTER
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
MDR Report Key12482518
Report Number3000931034-2021-00319
Device Sequence Number3736893
Product Code KWS
UDI-Device Identifier03700386931499
UDI-Public03700386931499
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K071948
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date10/13/2025
Device Model NumberDWD860
Device Catalogue NumberDWD860
Device Lot Number9942AV16
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/23/2021
Supplement Date Received by Manufacturer09/29/2021
Initial Report FDA Received Date09/16/2021
Supplement Report FDA Received Date10/28/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;